Antisocial Personality Disorder and Diabetes

Jerry_Abrams
By Jerry_Abrams Latest Reply 2010-07-25 23:41:02 -0500
Started 2010-07-18 16:45:03 -0500

I was diagnosed in 2007 as having Anitsocial Personality Disorder. This is due to the feelings I have when it comes to being around people that I don't know. Other effects of this disorder are severe mood swings, feelings of anxiety, depression, hostility, and high's and low's almost like those experienced by someone with Bipolar Disorder.

Where this affects me when it comes to my T2 diabetes is that I was prescribed Gabapentin for nerve pain in my legs and feet, due to the diabetes. However, a bad side effect of Gabapentin is that is can make the mood swings and hostility of my other condition even worse than normal. This is what scares me about taking the medication at all. But if I don't, then I have to suffer through the pain and pins and needles effect of the peripheral neuropathy. It is a lose/lose situation it seems.


8 replies

Crashnot
Crashnot 2010-07-24 13:46:35 -0500 Report

Hi Jerry,

You need to talk to my husband, he's got a lot of similar symptoms! Maybe it IS something we can treat (I just keep telling him to be nice for once).

It's a long-term approach, and everyone is probably tired of hearing me talk about it, but I still can't say enough about the results I got for my neuropathy by taking a vitamin regime described in "Reversing Diabetes" by Dr. Julian Whitaker. The book is $14 here and on amazon, and well worth it for many reasons.

I developed painful neuropathy after 40 years of type 1. Turns out though it wasn't from the diabetes nerve damage, it was from developing celiac disease and not knowing it for three years. My nerves were beings starved of nutrients, while yours are also, but from poor circulation rather than bad blood. So I started taking the vitamins and my pains disappeared after six months. They continued to stay away for the following year, at which point my celiac was diagnosed and I took wheat, rye and barley gluten food out of my diet.

Whitaker's premise is that high sugars are flushed out in your urine along with nutrients your cells need. He gives a lengthy list of vitamins and supplements to help counter-act this and help get your cells the nutrition they need to regenerate.

Lisa

Jerry_Abrams
Jerry_Abrams 2010-07-25 23:41:02 -0500 Report

Lisa,

I thank you for that information. However, that may be one of my problems also. I am one of those people that hates to take medications and/or pills of any kind. I won't even take aspirin for a headache if I can help it. I only take the Gabapentin because it helps to ease the pain. I have tried vitamins for it in the past, but to no avail. I will check out the book though and see if I can get results from trying what he says. It can't be any worse than how I feel now. Thanks again.

Jerry

Gabby
GabbyPA 2010-07-24 11:25:17 -0500 Report

I am so sorry for that dual condition that causes so many issues. Is there a possibility that you could use another medicine for your diabetes? Does your doctor know what you are suffering because of this med? Sometimes even a heart to heart with your pharmacist can open a lot of doors.

LadyDi - 26259Miller
LadyDi - 26259Miller 2010-07-18 19:17:45 -0500 Report

That makes things tough, doesn't it? My heart goes out to you. Dealing with one of the conditions is bad enough, but when the treatment for one aggrevates the other, that stinks. I presume you take meds for your personality disorder. Don't know if any of your meds could be substituted, etc., but hopefully you're working with your doctor to monitor and keep it all in check. I wish you luck.

Jerry_Abrams
Jerry_Abrams 2010-07-22 01:37:06 -0500 Report

The meds that they had me on for the personality disorder have to be changed, my system became immune to them for some reason and they stopped having the desired effect. However, I am continually working with my doctors to try and get a handle on all of this somehow. Thanks for your reply and I hope you will stay in touch.

LadyDi - 26259Miller
LadyDi - 26259Miller 2010-07-23 16:06:20 -0500 Report

My oldest daughter has suffered with depression, Bi-polar and borderline personality disorders for years. It's really tough to watch. She's had a rough life over the past 10+ yrs. and has been suicidal at times. I will keep you in my prayers, because I've seen what it can do. God bless you.

MAYS
MAYS 2010-07-18 16:54:45 -0500 Report

What's your solution to this problem ? … (If you don't mind me asking)
You seem to be in a Catch-22 situation of some sort.

~Mays~

Jerry_Abrams
Jerry_Abrams 2010-07-22 01:39:42 -0500 Report

MAYS, the only solution that I seem to have at the moment is trying to substitute medications somewhere. I have read online that Topomax has the same effect for Peripheral Neuropathy as Gabapentin, only without all the harsh side effects. When I go back to the doctor I am going to see if they will try that and hopefully that will help. People have given Topomax some very good reviews from what I have seen and read so far. Here is hoping for the best…

Next Discussion: Surgery Check up »